LOXAPINE - ORAL

USER REVIEWS

Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: GuyKestner 45-54 Male less than 1 month Caregiver Published: January 25

a very dangerous drug especially that should be pulled immediately

QUESTION

Schizophrenia is the most disabling mental illness. See Answer
Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: GuyKestner 45-54 Male less than 1 month Caregiver Published: January 25

a very dangerous drug especially that should be pulled immediately

Comment from: halburt 45-54 Male Patient Published: May 04

I've been on loxapine since 1988 and I owe my survival to it. However never stop taking this medicine. You'll have a serious relapse.

Related Reading: loxapine

Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: GuyKestner 45-54 Male less than 1 month Caregiver Published: January 25

a very dangerous drug especially that should be pulled immediately

Comment from: halburt 45-54 Male Patient Published: May 04

I've been on loxapine since 1988 and I owe my survival to it. However never stop taking this medicine. You'll have a serious relapse.

Related Reading: loxapine

Comment from: m 25-34 Male 5 to less than 10 years Patient Published: April 09

For treating my schizoaffective disorder, loxapine has been nothing short of a miracle. It allows me to function at a high level while maintaining my stability and I have not been hospitalized since I have been on this medication (2003). Unfortunately, I was not able to completely stop the zyprexa I had been taking; I still need a small dose of 2.5mg of that as well. But along with my mood stabilizer (lamictal) and my antidepressant(wellbutrin SR), I never dreamed I would be this stable. I have some side effects, though nothing that bothersome. I have occasional muscle twitches, which I choose to put up with rather than add yet another medication (like cogentin). I am almost completely symptom free. I have read that loxapine is very similar to clozapine, but doesn't cause as much weight gain or blood disorders. Oh, that's another thing: I have been able to lose over 70 lbs since going on this drug and reducing the zyprexa. I HIGHLY recommend this drug for schizophrenia or schizoaffective; I'm not sure why it's not prescribed more often. I suspect it is almost as effective as clozapine.

SLIDESHOW

Schizophrenia: Symptoms, Types, Causes, Treatment See Slideshow
Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: GuyKestner 45-54 Male less than 1 month Caregiver Published: January 25

a very dangerous drug especially that should be pulled immediately

Comment from: halburt 45-54 Male Patient Published: May 04

I've been on loxapine since 1988 and I owe my survival to it. However never stop taking this medicine. You'll have a serious relapse.

Related Reading: loxapine

Comment from: m 25-34 Male 5 to less than 10 years Patient Published: April 09

For treating my schizoaffective disorder, loxapine has been nothing short of a miracle. It allows me to function at a high level while maintaining my stability and I have not been hospitalized since I have been on this medication (2003). Unfortunately, I was not able to completely stop the zyprexa I had been taking; I still need a small dose of 2.5mg of that as well. But along with my mood stabilizer (lamictal) and my antidepressant(wellbutrin SR), I never dreamed I would be this stable. I have some side effects, though nothing that bothersome. I have occasional muscle twitches, which I choose to put up with rather than add yet another medication (like cogentin). I am almost completely symptom free. I have read that loxapine is very similar to clozapine, but doesn't cause as much weight gain or blood disorders. Oh, that's another thing: I have been able to lose over 70 lbs since going on this drug and reducing the zyprexa. I HIGHLY recommend this drug for schizophrenia or schizoaffective; I'm not sure why it's not prescribed more often. I suspect it is almost as effective as clozapine.

Comment from: bruce 45-54 Male 5 to less than 10 years Patient Published: October 22

suffering severe side effects including tardive dyskenesia

Comment from: ms.jay007 25-34 Female 1 to 6 months Patient Published: January 28

i like the fact i canwake up and feel like i can handle the world but the side effects are so bothersome to point i dont want to take meds has anyone encounterd rapid wieght gain? i fell out of shape with my depressive disorder but lost wt but with in a week i noticed wt change and puffiness or a swollen look to my faceand rest of body..anybody?

Comment from: GuyKestner 45-54 Male less than 1 month Caregiver Published: January 25

a very dangerous drug especially that should be pulled immediately

Comment from: halburt 45-54 Male Patient Published: May 04

I've been on loxapine since 1988 and I owe my survival to it. However never stop taking this medicine. You'll have a serious relapse.

Related Reading: loxapine

Comment from: m 25-34 Male 5 to less than 10 years Patient Published: April 09

For treating my schizoaffective disorder, loxapine has been nothing short of a miracle. It allows me to function at a high level while maintaining my stability and I have not been hospitalized since I have been on this medication (2003). Unfortunately, I was not able to completely stop the zyprexa I had been taking; I still need a small dose of 2.5mg of that as well. But along with my mood stabilizer (lamictal) and my antidepressant(wellbutrin SR), I never dreamed I would be this stable. I have some side effects, though nothing that bothersome. I have occasional muscle twitches, which I choose to put up with rather than add yet another medication (like cogentin). I am almost completely symptom free. I have read that loxapine is very similar to clozapine, but doesn't cause as much weight gain or blood disorders. Oh, that's another thing: I have been able to lose over 70 lbs since going on this drug and reducing the zyprexa. I HIGHLY recommend this drug for schizophrenia or schizoaffective; I'm not sure why it's not prescribed more often. I suspect it is almost as effective as clozapine.

Comment from: bruce 45-54 Male 5 to less than 10 years Patient Published: October 22

suffering severe side effects including tardive dyskenesia

Comment from: mary1 55-64 Female 5 to less than 10 years Caregiver Published: January 31

MY HUSBAND HAS TAKEN THIS MEDICATION FOR BIPOLAR DISORDER, AND HAS A BLOCKAGE IN THE COMMON BILE DUCT. I'M WONDERING IF THE BLOCKAGE COULD BE CAUSED BY TAKING LOXAPINE SUCCINATE

Related Reading: loxapine

References
Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors